Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 251, NWS Atlanta, GA

May 5, 20096 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 5, 2009, 8:24 PM EDT for 6 counties in Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 5, 2009, 8:24 PM EDT (00:24 UTC)
Expired
May 5, 2009, 9:01 PM EDT
In force
37 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Emanuel County, GA, Johnson County, GA, Laurens County, GA, Treutlen County, GA, Washington County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 48 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-24 J/kg
Mixed-layer LCL
1561 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 060024
SVRFFC
GAC107-167-175-283-303-319-060115-
/O.NEW.KFFC.SV.W.0251.090506T0024Z-090506T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
824 PM EDT TUE MAY 5 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN LAURENS COUNTY IN CENTRAL GEORGIA
  NORTHEASTERN WILKINSON COUNTY IN CENTRAL GEORGIA
  EXTREME WEST CENTRAL EMANUEL COUNTY IN EAST CENTRAL GEORGIA
  JOHNSON COUNTY IN EAST CENTRAL GEORGIA
  NORTHWESTERN TREUTLEN COUNTY IN EAST CENTRAL GEORGIA
  SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL GEORGIA

* UNTIL 915 PM EDT

* AT 823 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZED
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM OCONEE TO 9 MILES WEST OF WRIGHTSVILLE
  TO 10 MILES SOUTHEAST OF EAST DUBLIN...MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HARRISON...ADRIAN AND RIDDLEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3239 8250 3241 8290 3270 8297 3295 8310
      3295 8309 3294 8307 3295 8307 3291 8264
      3265 8254
TIME...MOT...LOC 0024Z 279DEG 20KT 3291 8301 3269 8286
          3241 8280

$$
2 follow-up statements
000 
WWUS52 KFFC 060041
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
841 PM EDT TUE MAY 5 2009

GAC107-167-175-283-303-319-060115-
/O.CON.KFFC.SV.W.0251.000000T0000Z-090506T0115Z/
TREUTLEN GA-LAURENS GA-JOHNSON GA-EMANUEL GA-WILKINSON GA-
WASHINGTON GA-
841 PM EDT TUE MAY 5 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR SOUTHERN WASHINGTON...NORTHEASTERN WILKINSON...EXTREME WEST
CENTRAL EMANUEL...JOHNSON...NORTHEASTERN LAURENS AND NORTHWESTERN
TREUTLEN COUNTIES...

AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM OCONEE TO WRIGHTSVILLE TO
ORIANNA...MOVING EAST AT 20 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SCOTT...BLACKVILLE...ADRIAN...DONOVAN...MEEKS...HARRISON...NEW
HOME...PRINGLE AND RIDDLEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3239 8250 3241 8281 3269 8286 3295 8309
      3294 8307 3295 8306 3291 8264 3265 8254
TIME...MOT...LOC 0041Z 280DEG 23KT 3290 8298 3269 8270
          3245 8263

$$
000 
WWUS52 KFFC 060101
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
901 PM EDT TUE MAY 5 2009

GAC107-167-175-283-303-319-060111-
/O.CAN.KFFC.SV.W.0251.000000T0000Z-090506T0115Z/
TREUTLEN GA-LAURENS GA-JOHNSON GA-EMANUEL GA-WILKINSON GA-
WASHINGTON GA-
901 PM EDT TUE MAY 5 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WASHINGTON...EAST
CENTRAL WILKINSON...EXTREME WEST CENTRAL EMANUEL...JOHNSON...
NORTHEASTERN LAURENS AND NORTHWESTERN TREUTLEN COUNTIES IS
CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE INDICATED AREAS AND THUS THE
WARNING HAS BEEN CANCELLED.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3239 8250 3241 8281 3269 8286 3295 8309
      3294 8307 3295 8306 3291 8264 3265 8254
TIME...MOT...LOC 0101Z 280DEG 23KT 3289 8279 3270 8253
          3243 8248

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:45 PM EDT, 1 hour 39 minutes earlier.

Area forecast discussion, May 5, 6:45 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
645 PM EDT TUE MAY 5 2009

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
MOST CONVECTIVE ACTIVITY THIS AFTERNOON S AND E OF MCN WHERE BEST
INSTABILITY IS AND SHOULD DIMINISH DURING THE NIGHT.

MAIN CONCERN FOR WEDNESDAY WILL BE THE APPROACH OF A SHORT WAVE WITH
A LOW LEVEL JET MOVING ACROSS N GA. EVEN WITH LACK OF HEATING
DURING DAY FROM CLOUD COVER AND SBCAPES FORECAST LESS THAN
1000...LOOKS TO BE ENOUGH DYNAMICS TO COMPENSATE...SO GENERALLY
EXPECTING SOME STORMS TO BE SEVERE. BEST AREA LOOKS LIKE N AND PARTS
OF CENTRAL GA BUT WILL INCLUDE SEVERE WORDING OVER N GA TO START AND
ENTIRE AREA FOR THE AFTERNOON AND EARLY EVENING.

BEST AXIS OF MOISTURE LOOKS TO BE OVER CENTRAL GA ON THURSDAY SO
THATS WHERE THE HIGHEST POPS WILL BE.

LOW LEVEL JET WILL INCREASE THE WINDS AT THE HIGHER ELEVATIONS OF
THE GA MOUNTAINS WEDNESDAY SO WILL ISSUE A WIND ADVISORY FOR
ELEVATIONS ABOVE 1500 FEET.

OVERNIGHT LOW TEMPERATURES CONTINUING ABOVE NORMAL THE NEXT TWO
NIGHTS WITH HIGH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL
WEDNESDAY AND THURSDAY.

OVERALL CONFIDENCE IS MODERATE.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
A FRONT APPROACHES N GA FRIDAY/FRIDAY NIGHT WITH SHORT WAVE ACTIVITY
NICKING N GA. W UPPER LEVEL FLOW AND SHORT WAVE POTENTIAL WILL
CONTINUE THROUGH THE EXTENDED PERIOD WITH POTENTIAL FOR FRONTS TO
MOVE INTO THE FORECAST AREA AND ACT AS A FOCUS FOR SHOWERS AND
THUNDERSTORMS.

&&

.HYDROLOGY...
BEST CHANCES FOR HEAVY RAIN ON WEDNESDAY CONTINUE ACROSS N GA WITH
WIDESPREAD AMOUNTS AROUND 1 INCH FORECAST. LOCAL AMOUNTS DUE TO
HEAVY CONVECTION COULD BE MORE. THE AREA FROM ATL-AHN NORTH WILL
NEED TO BE WATCHED FOR FLOODING POTENTIAL.

&&

.AVIATION...UPDATED
UPPER LEVEL SHORTWAVE OVER NC MOUNTAINS WILL SUPPORT SCT TSRA ACROSS
E GA. BUBBLE HIGH OVER CENTRAL TN WILL LIKELY PREVENT CONVECTIVE
DEVELOPMENT OVER MOST OF N GA...KEEPING ACTIVITY SOUTH AND EAST OF
OUTFLOW BOUNDARY OVER CENTRAL GA. VFR CIGS WILL DECREASE
OVERNIGHT...BECOMING LOW MVFR BY 10Z..ESPECIALLY ACROSS N GA. CIGS
EXPECTED TO IMPROVE TO VFR BY AFTERNOON. LIGHT WEST WINDS EXPECTED
TO NEAR SOUTH BY 07Z...BUT REMAIN WEST OF SOUTH THROUGH THE PERIOD.
SPEEDS WILL INCREASE TO AROUND 12 KTS BY 16Z...WITH GUSTS NEARING 20
KTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          64  79  62  79  62 /  40  80  70  30  20
ATLANTA         65  78  64  78  65 /  50  80  70  30  20
BLAIRSVILLE     60  71  56  77  56 /  60 100  70  30  40
CARTERSVILLE    62  76  60  81  61 /  50 100  60  30  30
COLUMBUS        66  85  66  82  66 /  50  60  70  50  30
GAINESVILLE     62  73  61  77  62 /  50  90  70  30  20
MACON           67  85  65  83  65 /  50  50  60  40  30
ROME            63  75  62  81  63 /  60 100  50  30  40
PEACHTREE CITY  63  80  62  80  62 /  40  70  70  30  20
VIDALIA         67  87  66  85  66 /  50  50  50  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 6 AM TO 7 PM EDT WEDNESDAY FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...DAWSON...FANNIN...GILMER...LUMPKIN...
MURRAY...PICKENS...TOWNS...UNION...WALKER...WHITE.

&&

BDL/31
Hazardous weather outlook, May 5, 3:40 AM EDT, 16 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
340 AM EDT TUE MAY 5 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-061030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
340 AM EDT TUE MAY 5 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN NEARLY STATIONARY ACROSS NORTH
GEORGIA TODAY. A SERIES OF UPPER DISTURBANCES WILL INTERACT WITH
A MOIST AND UNSTABLE AIRMASS SOUTH OF THE FRONT TO BRING AN INCREASE
CHANCE OF SHOWERS AND THUNDERSTORMS TO THE REGION...MAINLY DURING
THE AFTERNOON AND EVENING HOURS.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE FREQUENT LIGHTNING...PENNY TO NICKEL
SIZED HAIL...AND WIND GUSTS TO 60 MPH.

.DISCUSSION...
THE AREA SOUTH OF A WEAK BOUNDARY STALLED ACROSS NORTH GEORGIA
WILL BE THE FOCUS FOR ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON
AND EVENING. DEWPOINTS ARE EXPECTED TO WARM INTO THE UPPER 60S
AND LOWER 70S SOUTH OF THE BOUNDARY. THIS WILL ALLOW CAPES TO
INCREASE INTO THE 2000 TO 2500 RANGE DURING AFTERNOON HEATING.
THIS COMBINED WITH 30 TO 40 KNOT VERTICAL WIND SHEAR AND LIFTED
INDEX VALUES OF -2 TO -4 WILL SUPPORT THE DEVELOPMENT OF ISOLATED
SEVERE THUNDERSTORMS TODAY. THE SEVERE STORM THREAT WILL DIMINISH
DURING THE LATE EVENING HOURS WITH LOSS OF DAYTIME HEATING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE EACH DAY...WITH THE GREATER CHANCE FOR
SEVERE STORMS ON WEDNESDAY. DAMAGING WINDS WILL BE THE MAIN THREAT
ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD MONITOR THE LATEST INFORMATION THIS AFTERNOON FOR
POSSIBLE ACTIVATION ACROSS PARTS OF NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, May 5, 7:07 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
707 PM EDT TUE MAY 5 2009

GAZ083-094>096-052345-
707 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES UNTIL 745 PM EDT...

AT 707 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HOUSTON LAKE...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
BLECKLEY...HOUSTON...PEACH AND TWIGGS COUNTIES THROUGH 745 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE MOSS OAK...
MEADOWDALE...PERRY...MIAMI VALLEY...HOUSTON LAKE...CLINCHFIELD...SAND
BED...BONAIRE...KATHLEEN...MAGNOLIA AND TARVERSVILLE. BRIEF HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, May 5, 7:25 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
725 PM EDT TUE MAY 5 2009

GAZ080-091-092-060015-
725 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN SCHLEY...
TAYLOR AND MARION COUNTIES UNTIL 815 PM EDT...

AT 724 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUENA VISTA...MOVING EAST AT 20 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
SCHLEY...TAYLOR AND MARION COUNTIES THROUGH 815 PM EDT. SOME
LOCATIONS IN THE PATH OF THIS STORM INCLUDE BRANTLEY...BUENA VISTA...
DOYLE...TAZEWELL...PUTNAM...CEDAR CREEK...WALLS CROSSING...CONCORD...
MURRAYS CROSSROADS AND RUPERT. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, May 5, 7:40 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
740 PM EDT TUE MAY 5 2009

GAZ110-111-060045-
740 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
TELFAIR AND WHEELER COUNTIES UNTIL 845 PM EDT...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HELENA...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS TELFAIR
AND WHEELER COUNTIES THROUGH 845 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE HELENA...MCRAE...LITTLE OCMULGEE STATE
PARK...SCOTLAND...TOWNS...SPRING HILL...ALAMO...ALAMO AND JORDAN.
Special weather statement, May 5, 7:44 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
744 PM EDT TUE MAY 5 2009

GAZ083-084-096-097-060045-
744 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
BLECKLEY...LAURENS...TWIGGS AND WILKINSON COUNTIES UNTIL 845 PM
EDT...

AT 744 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM DISTRICT PATH TO GOLDSBORO...MOVING
NORTHEAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BLECKLEY...LAURENS...TWIGGS AND WILKINSON COUNTIES THROUGH 845
PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE CARY...
DISTRICT PATH...GOLDSBORO...REBIE...ROWLAND...ALLENTOWN...DANVILLE...
JEFFERSONVILLE...MONTROSE...DUDLEY...HARLOW...CHAPPELLS MILL...
NICKLESVILLE AND IRWINTON. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.
Special weather statement, May 5, 8:05 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
805 PM EDT TUE MAY 5 2009

GAZ093-060100-
805 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
MACON COUNTY UNTIL 900 PM EDT...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM IDEAL TO 5 MILES SOUTHWEST OF
FOUNTAINVILLE...MOVING EAST AT 15 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS MACON COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE IDEAL...FOUNTAINVILLE...BARTLETT...GARDEN
VALLEY...CLEARVIEW...WHITEWATER STATE PARK...OGLETHORPE...MONTEZUMA
AND MONTEZUMA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, May 5, 8:20 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
820 PM EDT TUE MAY 5 2009

GAZ080-060100-
820 PM EDT TUE MAY 5 2009

...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN TAYLOR COUNTY UNTIL
900 PM EDT...

AT 819 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM HOWARD TO CHARING...MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS TAYLOR COUNTY THROUGH 900 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CHARING...RUPERT...HOWARD...BUTLER...
POTTERVILLE AND REYNOLDS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 8:32 PM EDTSevere Thunderstorm WarningFFCBaldwin, Washington, Wilkinson28 min
May 6, 4:21 AM EDTFlood WatchFFCBanks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 26 more15 hr
May 6, 10:20 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee12 hr
May 6, 10:37 AM EDTRiver Flood WarningFFCForsyth, Fulton11 hr
May 6, 1:01 PM EDTRiver Flood WarningFFCDade8 hr
May 6, 1:51 PM EDTAreal Flood WarningFFCEmanuel, Jefferson12 hr
May 6, 2:54 PM EDTSevere Thunderstorm WarningFFCTroup25 min
May 6, 3:05 PM EDTSevere Thunderstorm WarningFFCMeriwether35 min
May 6, 3:43 PM EDTSevere Thunderstorm WarningFFCHarris, Muscogee62 min
May 6, 4:32 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee, Talbot58 min
May 6, 4:43 PM EDTSevere Thunderstorm WarningFFCLamar, Monroe, Upson36 min
May 6, 4:56 PM EDTSevere Thunderstorm WarningFFCMarion, Talbot, Taylor36 min
May 6, 5:28 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.